Diarrhea and vomiting in child after antibiotics

Why have a child after antibiotics is diarrhea and vomiting, how to help your child

The effect of antibiotic therapy aimed at suppressing the growth and reproduction of pathogenic microorganisms. These drugs have varying degrees of toxicity and can cause negative effects after their admission. Children are more sensitive to such medicines. Therefore diarrhea and vomiting in child after antibiotics is found in 95% of cases.

Why after taking antibiotics experience side effects

Antibiotics can be natural (natural origin), synthetic and semisynthetic. Due to their diversity and multiplicity of all products are divided into groups. Some less toxic and did not cause consequences, others affect the child’s body and lead to side effects.

Antibiotics have a negative impact on the digestive system. They violate the natural microflora of the intestine that leads to malabsorption of nutrients, failure of absorption of proteins, fats and carbohydrates. The result is diarrhea.

Antibiotics often cause the child nausea and vomiting. The intensity of these symptoms depends on the degree of toxicity of the assigned drug. The most pronounced side effects of the antibiotics that are prescribed for oncological diseases.

A list of the most toxic for children antibiotics:

  • Levomicetina – very toxic drugs that children are prescribed only when there are no alternatives and at threat of developing severe consequences of the disease.
  • Aminoglycosides – heavy preparations for child’s organism, is prescribed for neglected infectious process, and such complications as sepsis, peritonitis.
  • Cephalosporins – is now in its fourth generation of antibiotics, which has minimum number of side effects. But it is prescribed with caution, as the funds lead to a violation of hematopoiesis.
  • Tetracycline is not prescribed for children until 8 years, as they cause severe diarrhea and allergic reactions.
  • Antifungal antibiotics in young patients cause severe nausea, repeated vomiting and irregularity.

Signs of the negative impact of antibiotics on the gastrointestinal tract of the child

Once in the digestive tract of the child, antibacterial drugs are beginning to act. Simultaneously with the neutralization and destruction of pathogenic bacteria, the active chemicals in a destructive way affect the condition of the mucous membranes of the gastrointestinal tract and the physiological processes of digestion.

READ  How to give enterosgel baby: instructions for use

Under the influence of drugs irritated the mucous membrane of the stomach. The child it leads to nausea, heartburn. Often there is vomiting with antibiotics. If the gag reflex is recorded after each dose, the drug overturned and prescribe other means. In infants, the antibiotics can provoke regurgitation after each meal.

Treatment children develop:

  • nausea;
  • nasty belching;
  • heartburn;
  • reduction or loss of appetite;
  • babies refuse breast feeding.

Frequent vomiting in a child after ingestion of antibiotics causes severe pain in the epigastric region. This is due to the activity of the diaphragm, which puts pressure on the stomach wall. Children are restless, crying a lot. The kids have observed bloating, feeling my abdominal wall is solid, are in tension.

Due to the negative impact of antibiotics on the microflora violated the processes of digestion in the small and large intestines. The mucous membrane gets inflamed, becomes red, irritated. The process of digestion and absorption is impaired. It has full digestion of food is impossible. The stool can’t form, and the child develops diarrhea. Stool semi-liquid, with pieces of undigested foods, often contains excess mucus.

On the background of diarrhea develop additional symptoms indicating functional disorders:

  • bloating, gas accumulation in some parts of the intestine, their difficult expectoration;
  • putrefactive dyspepsia – impaired protein digestion in the small intestine and their subsequent decay in the colon;
  • fermentative dyspepsia – a violation of carbohydrate utilization.

These disorders cause unpleasant nagging, aching pain in region of navel. In children, swollen abdomen, audible rumbling in the intestines, which intensified after meals. Nausea becomes more intense

State estimation of infants is difficult because they can’t tell you about your health. Therefore, parents should pay attention to the following signs:

  • the abdomen is tense, palpation painful and hard;
  • causeless weeping child;
  • irritability;
  • casecompany chair with unpleasant and pungent odor, there may be changes in color of stool;
  • false urge to defecate;
  • lethargy, paleness of the skin;
  • a small increase in body temperature.

Children often refuse to eat for about feelings of fullness of the stomach and intestines. During the meal takes place before saturation, after a few SIPS, small portions, the child ceases to eat.

In infants antibiotics can cause reflux – reflux of food from the stomach into the esophagus.

READ  How to take pills furazolidone diarrhea

AAD – antibiotic-associated diarrhea

With the development of powerful antimicrobial drugs, the issue of dysbiosis becomes relevant. This problem is important, as it is connected with the fact that people self-prescribe treatment, often unfounded and associated with many health risks. Unnecessary use of antibiotics in children leads to the development of antibiotic-associated diarrhea.

Most often, the AMA is found in children up to 5 years in 25% of cases. Diarrhea caused by that in intestines of the child, the number of sensitive antibiotic to the bacteria is reduced, and appear resistant strains, which normally do not have to be. They damage the intestinal wall, leading to inflammation, enhance the secretion of water in the lumen.

Antibiotics that cause AMA

  • erythromycin;
  • cephalosporins;
  • tetracyclines;
  • ampicillin;
  • benzylpenicillin.

Signs of AMA in the child occur during the treatment, and in one third of cases 7-10 days after therapy. Develops abundant and watery diarrhea. Then join pain cramping nature, the intensity of which decreases after a bowel movement. Sometimes kids appear a fever. In severe cases, develop these dangerous conditions:

  • severe dehydration and sudden weight loss;
  • the toxic expansion of the walls of the intestine;
  • perforation (rupture) of the colon.

Helping the child with vomiting and diarrhea

If the child experience any side effects when taking antibiotics, the question arises, what to do to alleviate the condition of the little patient? If you want to cancel antibiotics or replace their counterparts?

The antibiotic is suspended in the case of inefficiency within 48-72 hours, when the child’s condition is not improving. Also, the drug stop taking, if the baby was developing expressed allergic reactions, severe dehydration due to repeated vomiting and diarrhea.

Treating the symptoms is prescribed only in the case if vomiting from antibiotics and the diarrhea is sporadic.

If child vomits after oral administration of the drug to alleviate the condition can be given sorbents. They will reduce the toxic effect of antibiotics, facilitate overall condition, relieve discomfort in the epigastric region.

The list of drugs safe for children:

READ  Poisoning canned (pickled) mushrooms

  • activated carbon;
  • enterosgel;
  • smectite.

If sick from antibiotics, prescribed antacids, which envelop the stomach wall and protect it from the irritating effects of antibiotics:

  • Almagel;
  • Renny (6 years old);
  • Maalox.

Infants to relieve nausea and improve digestion give dill water, infusion of fennel, «Plantex».

During antibiotic therapy, it is important to maintain the normal intestinal microflora. For that children appoint eubiotics (probiotics). This means that contain live lacto — and bifidobacteria. They stabilize digestion, promote immunity and enhance protective functions of the small body.

On the background of administration of probiotics reduces the irritation of the intestines, eliminates dyspepsia, decreases pain.

The recommended drugs for children:

  • Bifiform;
  • Linex;
  • Bifidumbacterin;
  • enteral;
  • laktobakterin;
  • vitaflor.

During treatment with antibiotics, especially if the child has diarrhea and sometimes vomiting, it is necessary to give to drink plenty of fluids to avoid dehydration. To fill the water-salt balance kids recommend drugs for oral rehydration powders, which are prepared saline solutions.

Drugs:

  • rehydron;
  • gidrovit;
  • oral;
  • orasan;
  • rosolen.

If the child AMA, then as a treatment prescribed large doses of probiotics. They eliminate diarrhea, gastrointestinal disorders, prevent development of infectious process.

To enhance the reactivity of the organism is very weak kids administered «Immunal», «Anaferon», «Likopid». At the same time recommend to take children’s vitamin-mineral complexes.

Nausea and vomiting after taking antibiotics is common among children. To avoid the intensity of these side effects, it is important beforehand to consider the tactics of treatment. At the same time with antibacterial drugs prescribed viable microflora and funds that support the General condition of the child.